Alert archive / Idaho / Winter Weather Advisories in 2021
Winter Weather Advisory 39, NWS Spokane, WA
NWS Spokane, WA issued this winter weather advisory at Dec 10, 2021, 2:31 PM PST for Benewah County, Latah County, Idaho. It took effect at Dec 10, 2021, 10:00 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2021, 2:31 PM PST (22:31 UTC)
- In effect from
- Dec 10, 2021, 10:00 PM PST
- Expired
- Dec 11, 2021, 9:19 AM PST
- In force
- 11 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Latah County, ID
The radar
The Spokane radar (KOTX), 102 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346 WWUS46 KOTX 102231 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 231 PM PST Fri Dec 10 2021 ...HEAVY SNOW FRIDAY EVENING THROUGH EARLY SUNDAY MORNING... .A winter storm will spread increasing snow into the region through Saturday morning...with snow becoming heavy Friday evening through early Sunday morning across the Cascades, far NE Washington, and North Idaho. Travel will be very difficult over Stevens Pass and Lookout Pass during this winter storm. Snow is expected to decrease early Sunday. IDZ001-004-111415- /O.UPG.KOTX.WS.A.0007.211211T0600Z-211212T1200Z/ /O.EXB.KOTX.WS.W.0012.211211T0600Z-211212T1200Z/ Northern Panhandle-Central Panhandle Mountains- Including the cities of Fourth Of July Pass, Eastport, Sandpoint, Wallace, Osburn, Dobson Pass, Bonners Ferry, Mullan, Athol, Kellogg, St. Maries, Fernwood, Lookout Pass, Pinehurst, Schweitzer Mountain Road, and Priest River 231 PM PST Fri Dec 10 2021 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SUNDAY... * WHAT...Heavy snow expected. Drifting and blowing snow in the mountains. Total snow accumulations 4 to 8 inches valleys Friday night into Saturday morning and in the mountains 1 to 2 FEET through Sunday morning. Winds gusting as high as 45 mph. * WHERE...Fourth Of July Pass, Eastport, Sandpoint, Wallace, Osburn, Dobson Pass, Bonners Ferry, Mullan, Athol, Kellogg, St. Maries, Fernwood, Lookout Pass, Pinehurst, Schweitzer Mountain Road, and Priest River. * WHEN...From 10 PM this evening to 4 AM PST Sunday. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...Valley accumulations will be through Saturday morning as temperatures warm above freezing by Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ037-111415- /O.UPG.KOTX.WS.A.0007.211211T1800Z-211212T0000Z/ /O.EXB.KOTX.WS.W.0012.211211T0600Z-211211T2000Z/ Northeast Mountains- Including the cities of Chewelah, Colville, Northport, Flowery Trail Road, Orin-Rice Road, Newport, Deer Park, Springdale-Hunters Road, and Kettle Falls 231 PM PST Fri Dec 10 2021 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON PST SATURDAY... * WHAT...Heavy snow expected. Drifting and blowing snow in the mountains. Total snow accumulations of 2 to 6 inches in the valleys and 10 to 16 inches in the mountains. Winds gusting as high as 50 mph. * WHERE...Chewelah, Colville, Northport, Flowery Trail Road, Orin-Rice Road, Newport, Deer Park, Springdale-Hunters Road, and Kettle Falls. * WHEN...From 10 PM this evening to Noon PST Saturday. * IMPACTS...Travel could be very difficult. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ031-111415- /O.EXB.KOTX.WS.W.0012.211211T0600Z-211212T1200Z/ Northeast Blue Mountains- Including the cities of Cloverland Road 231 PM PST Fri Dec 10 2021 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SUNDAY... * WHAT...Heavy snow expected. Blowing and drifting snow. Total snow accumulation 12 to 18 inches. Winds gusting as high as 55 mph. * WHERE...Cloverland Road. * WHEN...From 10 PM this evening to 4 AM PST Sunday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ047>049-111415- /O.CON.KOTX.WS.W.0012.211211T0200Z-211212T1200Z/ Central Chelan County-Western Chelan County-Western Okanogan County- Including the cities of Mazama, Winthrop, Plain, Leavenworth, Methow, Holden Village, Twisp, Loup Loup Pass, Stehekin, Conconully, and Stevens Pass 231 PM PST Fri Dec 10 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations between 3 and 7 inches in the valleys except 8 to 14 inches Stehekin and Mazama areas. In the mountains 2 to 3 FEET along the Cascade crest. 2 to 6 inches for Loup Loup and Blewett Pass areas. Winds gusting as high as 40 mph with local blowing and drifting snow in the mountains. * WHERE...Mazama, Winthrop, Plain, Leavenworth, Methow, Holden Village, Twisp, Loup Loup Pass, Stehekin, Conconully, and Stevens Pass. * WHEN...From 6 PM this evening to 4 AM PST Sunday. * IMPACTS...Travel could be very challenging especially over the Cascade passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ003-111415- /O.NEW.KOTX.WW.Y.0039.211211T0600Z-211211T1800Z/ Idaho Palouse- Including the cities of Potlatch, Moscow, Plummer, and Genesee 231 PM PST Fri Dec 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... * WHAT...Snow expected. Total snow accumulations between 2 and 5 inches. Winds gusting as high as 40 mph with local drifting snow. * WHERE...Potlatch, Moscow, Plummer, and Genesee. * WHEN...From 10 PM this evening to 10 AM PST Saturday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ JW
2 follow-up statements
581 WWUS46 KOTX 111201 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 401 AM PST Sat Dec 11 2021 ...HEAVY MOUNTAIN SNOW THROUGH EARLY SUNDAY MORNING... .A winter storm will bring moderate to heavy snow to the Cascades, far NE Washington, and North Idaho. Travel will be very difficult over Stevens Pass and Lookout Pass during this winter storm. Snow is expected to decrease early Sunday. IDZ001-004-111830- /O.CON.KOTX.WS.W.0012.000000T0000Z-211212T1200Z/ Northern Panhandle-Central Panhandle Mountains- Including the cities of Fourth Of July Pass, Eastport, Sandpoint, Wallace, Osburn, Dobson Pass, Bonners Ferry, Mullan, Athol, Kellogg, St. Maries, Fernwood, Lookout Pass, Pinehurst, Schweitzer Mountain Road, and Priest River 401 AM PST Sat Dec 11 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...Heavy snow. Winds gusting as high as 45 mph. Drifting and blowing snow in the mountains. Additional snow accumulations of 1 to 3 inches in the valleys and 10 to 20 inches in the mountains above 3000 feet. * WHERE...Fourth Of July Pass, Eastport, Wallace, Osburn, Dobson Pass, Mullan, Kellogg, St. Maries, Fernwood, Lookout Pass, Pinehurst, Schweitzer Mountain Road, and Priest River. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Travel could be very difficult in the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ031-111830- /O.CON.KOTX.WS.W.0012.000000T0000Z-211212T1200Z/ Northeast Blue Mountains- Including the cities of Cloverland Road 401 AM PST Sat Dec 11 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...Heavy snow. Additional snow accumulations between 8 and 15 inches mainly above 4000 feet. Winds gusting as high as 55 mph. Blowing and drifting snow. * WHERE...Cloverland Road. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ037-111830- /O.CON.KOTX.WS.W.0012.000000T0000Z-211211T2000Z/ Northeast Mountains- Including the cities of Chewelah, Colville, Northport, Flowery Trail Road, Orin-Rice Road, Newport, Deer Park, Springdale-Hunters Road, and Kettle Falls 401 AM PST Sat Dec 11 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Heavy snow. Additional snow accumulations of less than 1 inch in the valleys. 5 to 10 inches in the mountains above 3500 feet. Winds gusting as high as 45 mph. Drifting and blowing snow in the mountains. * WHERE...Flowery Trail Road, Orin-Rice Road, Springdale-Hunters Road. * WHEN...Until Noon PST today. * IMPACTS...Travel could be difficult. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ047>049-111830- /O.CON.KOTX.WS.W.0012.000000T0000Z-211212T1200Z/ Central Chelan County-Western Chelan County-Western Okanogan County- Including the cities of Mazama, Winthrop, Plain, Leavenworth, Methow, Holden Village, Twisp, Loup Loup Pass, Stehekin, Conconully, and Stevens Pass 401 AM PST Sat Dec 11 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...Heavy snow. Additional snow accumulations of half an inch to 2 inches in the valleys except 3 to 6 inches Stehekin and Mazama areas. In the mountains above 4000 feet an additional 6 to 12 inches...with up to 20 inches along the crest and at Stevens Pass. Winds gusting as high as 45 mph. Drifting and blowing snow in the mountains. * WHERE...Mazama, Plain, Holden Village, Loup Loup Pass, Stehekin, and Stevens Pass. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Travel could be very challenging especially over the Stevens Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ003-111800- /O.CON.KOTX.WW.Y.0039.000000T0000Z-211211T1800Z/ Idaho Palouse- Including the cities of Potlatch, Moscow, Plummer, and Genesee 401 AM PST Sat Dec 11 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Snow...mixed at times with rain. Additional snow accumulations of half an inch to 2 inches in the lower elevations. Above 3000 feet additional accumulations of 3 to 5 inches. Winds gusting as high as 40 mph with local drifting snow. * WHERE...Potlatch and Plummer. * WHEN...Until 10 AM PST this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ LN
723 WWUS46 KOTX 111719 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 919 AM PST Sat Dec 11 2021 WAZ037-111830- /O.CAN.KOTX.WS.W.0012.000000T0000Z-211211T2000Z/ Northeast Mountains- Including the cities of Chewelah, Colville, Northport, Flowery Trail Road, Orin-Rice Road, Newport, Deer Park, Springdale-Hunters Road, and Kettle Falls 919 AM PST Sat Dec 11 2021 ...WINTER STORM WARNING IS CANCELLED... Little to no additional accumulations are expected in the valleys with up to 2 inches of additional accumulation in the mountains through the afternoon. $$ IDZ003-111830- /O.CAN.KOTX.WW.Y.0039.000000T0000Z-211211T1800Z/ Idaho Palouse- Including the cities of Potlatch, Moscow, Plummer, and Genesee 919 AM PST Sat Dec 11 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Wet snow will continue this morning mainly above 2500 feet with little to no additional accumulations expected as temperatures climb to above freezing. $$ IDZ001-004-120130- /O.CON.KOTX.WS.W.0012.000000T0000Z-211212T1200Z/ Northern Panhandle-Central Panhandle Mountains- Including the cities of Lookout Pass, Eastport, Dobson Pass, Schweitzer Mountain Road, and Mullan 919 AM PST Sat Dec 11 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY ABOVE 3000 FEET... * WHAT...Heavy snow. Winds gusting as high as 45 mph. Drifting and blowing snow in the mountains. Additional snow accumulations 8 to 16 inches above 3000 feet with little to no additional accumulations in the valleys. * WHERE...Lookout Pass, Eastport, Dobson Pass, Schweitzer Mountain Road, and Mullan. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Travel could be very difficult in the mountains including Lookout Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ031-120130- /O.CON.KOTX.WS.W.0012.000000T0000Z-211212T1200Z/ Northeast Blue Mountains- Including the cities of Cloverland Road 919 AM PST Sat Dec 11 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...Heavy snow. Additional snow accumulations between 6 and 13 inches mainly above 4000 feet. Winds gusting as high as 55 mph. Blowing and drifting snow. * WHERE...Cloverland Road. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ047>049-120130- /O.CON.KOTX.WS.W.0012.000000T0000Z-211212T1200Z/ Central Chelan County-Western Chelan County-Western Okanogan County- Including the cities of Holden Village, Stehekin, Mazama, and Stevens Pass 919 AM PST Sat Dec 11 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...Heavy snow. Additional valley accumulations up to 2 inches. In the mountains an additional 8 to 15 inches near the Cascade crest. Lighter snow amounts away from the crest with up to 3 inches Loup Loup and Blewett Passes. Winds gusting as high as 45 mph. Drifting and blowing snow in the mountains. * WHERE...Holden Village, Stehekin, Mazama, and Stevens Pass. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Travel could be very challenging especially over the Stevens Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Monitor the latest forecasts for updates on this situation. && $$ JW
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter weather advisory went out at Dec 10, 9:57 AM PST, 4 hours 34 minutes earlier.
Area forecast discussion, Dec 10, 9:57 AM PST, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
957 AM PST Fri Dec 10 2021
.SYNOPSIS...
A strong storm system over the weekend will produce heavy
mountain snow, snow transitioning to rain in the valleys, and
windy conditions. Unsettled and wet weather is possible going into
next week.
&&
.DISCUSSION...
...Heavy mountain snow expected Friday evening through early
Sunday morning for the Cascades and mountains of north Idaho...
Friday: Today is the calm before the storm. A shortwave ridge
moves through the region with perhaps some light mainly mountain
afternoon snow showers possible. Stratus extends across a large
portion of eastern WA and north ID. The cloud deck may lift, but
probably will not break up, so a cloudy to mostly cloudy day
expected. This will keep our temperatures pretty cool...in the low
30s for NE WA and N ID Panhandle. Parts of the Columbia Basin
will see more sun breaks, and will therefore warm into the mid to
upper 30s. Southerly winds will begin to increase in the afternoon
with gusts 15-20 mph.
Tonight through Saturday Night: The low will move out of the Gulf
of Alaska down the BC coast. We will see an increase in Pacific
moisture with widespread rain and snow to the region.
*Winds: South winds will increase through the evening and become
breezy to windy overnight, especially along and north of Highway
2 from Coulee City to western Spokane county. Winds will become
very strong peaking during the morning and decreasing through the
afternoon. These winds will even reach into parts of Stevens and
Pend Oreille county and eastern Okanogan county, which isn't
common, but given the southerly direction it will allow them to
blow into the north south oriented valleys of those counties.
Winds will continue to decrease through the evening. Have decided
to issue a wind advisory for the Upper Columbia Basin, Spokane
area, Northeast Washington and the Okanogan Highlands for
Saturday.
*Temperatures: Parts of the Columbia Basin will see temps in the
50s Saturday, while northern WA and north ID will be in the
upper 30s to low 40s. These warming afternoon temps will hinder
snow accumulation for many of the valleys.
*Snow: Tricky forecast with winds potentially warming locations
and lowering snow amounts. After looking extensively at
ensembles, high res solutions and possible scenarios...have a
forecast of about 2 inches on the west plains, and about an inch
for Spokane proper. Higher amounts are possible across the
northern valleys, especially as you head towards the ID border.
ID valleys will vary greatly with CdA seeing around 2 inches, but
Sandpoint possibly seeing 8 inches of snow. The difficulty will
be if they warm up in the afternoon and fail to accumulate much
more snow. But Sandpoint should see good snow through the morning
hours. We will see good accumulations in the Cascades as well,
especially as you head towards the crest. Have upgraded the watch
to a warning for the Cascades and stretched out the time to
encompass this evening through early Sunday morning. Have also
adjusted the winter storm watch to start late this evening for
the ID Panhandle and included Northeast Washington as well.
*Impacts: Difficulty driving from the snow as well as cross winds
on I90 and Highway 2 are expected. Stevens Pass as well as
Lookout will see up to 2 feet of snow making travel quite
challenging. The winds across the northern counties could result
in downed trees as this is not a direction frequently seen.
/Nisbet
Sunday...Although the bulk of the moisture from Saturday’s
atmospheric river pushes southeast of the region, there is decent
model agreement that a residual plume of moisture will linger
over the Palouse, LC Valley, southern half of the ID Panhandle
through much of Sunday. Meanwhile there is also good model
agreement that a shortwave trough will eject from the offshore low
and push a cold front through the Inland NW. This cold front will
benefit from very steep lapse rates through the dendritic layer
and good orographic ascent over the Panhandle Mountains and
Cascade Crest due to westerly 850 mb winds of 20-30kts. The result
will be another round of moderate snow with 3-7 inches possible.
Meanwhile the valleys over north Idaho should see amounts of 2
inches or less. The dendritic layer will likely dry out by
afternoon while the 850 mb winds weaken and turn more southerly.
Sunday night through Tuesday...The break in the weather for most
of the region will prove brief as the anomalous offshore low
begins to head inland and turns the upper level flow to more of a
southerly regime. This begins to increase the atmospheric moisture
over the entire region. Meanwhile in the lower atmosphere the
flow will turn to more of an offshore orientation which will lead
to an uptick in snowfall for locations near the Cascades,
including the Methow Valley. Initially amounts should be fairly
light for Sunday night, but as the low slowly heads inland the
precipitation rates will begin to pick up and the threat will
spread eastward and northward through the remainder of the region.
This will likely continue through Monday night or early Tuesday.
Precipitation amounts will pale compared to the weekend system,
however this will be a colder system with lighter winds and
consequently we will be faced with a lesser chance of snow
changing to rain except for areas well south of I90. Right now we
are looking at snow amounts ranging from 1-2 inches across most
valley locations (including the Spokane/CdA area) with 3-6 inches
over the mountains.
Wednesday and Thursday...The ensemble means are in good agreement
that the offshore trough will dig south into southern Oregon and
northern California during this period with north to northwest
upper level flow pushing into our region. The most likely impact
from this will be colder temperatures. In fact 850 mb temperatures
drop to some of their coldest readings of the season with values
ranging from -5c to -10c which will translate to high temperatures
in the upper 20s to mid 30s and lows in the teens to mid 20s. If
the skies clear, even these values could prove a little too warm
as the low-level wind fields look very weak.
Friday...By the end of the week any semblance of a cold trough
is replaced by a drier ridge or zonal flow. This has a chance of
being the driest part of the forecast, however many of the
ensemble members are still holding onto some small precipitation
chances over the Idaho Panhandle and extreme eastern Washington.
850 mb temperatures could warm a little, but we are still likely
looking at cooler than normal highs in the upper 20s to mid 30s.
fx
.AVIATION...
18Z TAFs: Morning satellite reveals stratus for the northern
valleys, Idaho Panhandle, and around KGEG with IFR/MVFR CIGS.
Increasing southerly winds in the boundary layer should help
lift the stratus into an MVFR deck at GEG by 20z. Our next round
of light snow is expected to spread east of the Cascades Friday
evening, increasing over north Idaho shortly after 00z leading to
additional ceiling reductions and runway accumulations overnight
Friday into Saturday morning. Winds will increase aft 06Z with
some blowing snow possible, tho not confident enough to add to
TAFs since surface temperatures will also be on the rise. Some
LLWS is possible overnight as winds above ground increase, before
surfacing by morning. JW
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 34 31 42 31 39 27 / 20 90 90 60 30 30
Coeur d'Alene 34 31 41 31 37 26 / 20 100 100 90 40 30
Pullman 34 30 39 31 37 28 / 20 50 90 80 40 40
Lewiston 41 36 47 37 44 33 / 10 30 70 70 40 30
Colville 31 24 41 24 38 23 / 20 90 90 30 30 30
Sandpoint 31 28 37 30 35 25 / 40 100 100 80 70 50
Kellogg 32 30 36 32 36 26 / 50 100 100 90 70 50
Moses Lake 39 32 51 29 45 28 / 10 20 20 10 0 10
Wenatchee 39 32 46 29 41 28 / 10 70 70 30 20 40
Omak 34 28 46 25 39 26 / 20 80 70 30 20 40
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Watch from this evening through late Saturday night
for Central Panhandle Mountains-Northern Panhandle.
WA...Winter Storm Warning from 6 PM this evening to 4 AM PST Sunday
for Central Chelan County-Western Chelan County-Western
Okanogan County.
Wind Advisory from 10 PM this evening to 4 PM PST Saturday for
Northeast Mountains-Okanogan Highlands-Spokane Area-Upper
Columbia Basin.
Winter Storm Watch from Saturday morning through Saturday
afternoon for Northeast Mountains.
&&Hazardous weather outlook, Dec 10, 4:22 AM PST, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 422 AM PST Fri Dec 10 2021 IDZ001>004-026-027-WAZ031>038-041-043-044-047>049-111300- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- Okanogan Valley-Waterville Plateau-Central Chelan County- Western Chelan County-Western Okanogan County- 422 AM PST Fri Dec 10 2021 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Snow will become heavy at times tonight starting in the Cascades and moving east into the northern mountains of Washington and Idaho. Lighter snow will be possible in the valleys as well. Winds will increase overnight across the northern Columbia Basin into western Spokane county. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Heavy snow will continue across the mountains through Sunday morning. The valleys will continue to see snow through Saturday morning, but will transition to rain by the afternoon for many locations. Winds will become more widespread across the Columbia Basin, Spokane area and into the northeastern Washington counties Saturday.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 2:44 AM PST | Winter Storm Warning | OTX | Benewah, Bonner, Boundary, Kootenai, Latah, Shoshone | 55 hr |
| Dec 10, 5:04 AM PST | Wind Advisory | OTX | Bonner, Boundary, Kootenai, Lewis, Nez Perce | 35 hr |
Nearby
Winter Weather Advisories in Idaho, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.